MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX? SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX? SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068504000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Erosion (1750); Pain (1994); Scar Tissue (2060); Abnormal Vaginal Discharge (2123); Discomfort (2330); Prolapse (2475); Fibrosis (3167); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505); Urinary Incontinence (4572)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: patient code e2006 captures the reportable event of mesh erosion.Patient code e1405 captures the reportable event of dyspareunia.Patient code e2313 captures the reportable event of fibrotic tissue found.Impact code f1905 captures the reportable event of excision of transvaginal tension free tape.
 
Event or Problem Description
It was reported that the patient underwent a transobturator tape mid-urethral sling implant procedure performed on (b)(6) 2019.During the same surgery, an abdominal sacral colpopexy, halban's culdoplasty, right salpingo-oophorectomy, and cystocele repair procedure were also performed.On july 27, 2023, the patient was experiencing dyspareunia and mesh erosion; therefore, an excision of the transvaginal tension-free tape was performed.A cystourethroscopy was performed, revealing no lesions, stitches, or trauma to the bladder.A purple mesh was found under the urethra and in a tight band.During the procedure, the patient was administered prophylactic antibiotics and pneumatic compression stockings were applied bilaterally.A vaginal exam was performed, confirming the mesh erosion.Subsequently, an inverted u incision was made in the vaginal epithelium underlying the mid urethra.The mesh was identified visually and by palpation.Allis clamps were used to grasp the vaginal flap and dissecting it from the sling.Dissection was performed as far laterally as possible; however, the mesh was interlaced with fibrotic scar tissue.The layer containing the mesh and fibrotic overlay was mobilized away from the bladder and rectum and dissected with a combination of sharp dissection, blunt dissection and hydrodissection.Once the mesh arms were visualized, they were transected at the most lateral aspect possible.Upon completion of the procedure, a cystoscopy and rectal examination were performed to rule out visceral injury.There were no further patient complications.This report is one of two complaints that pertain to the same event (mfr report # 2124215-2024-43324 and mfr.Report # 2124215-2024-44172).
 
Additional Manufacturer Narrative
Blocks a6, b5, h2, h6 (patient codes) and h11 (block h6 note below) have been updated based on the additional information received on september 16, 2024.Block h6: patient code e2006 captures the reportable event of mesh erosion.Patient code e1405 captures the reportable event of dyspareunia.Patient code e2313 captures the reportable event of fibrotic tissue found.Impact code f1905 captures the reportable event of excision of transvaginal tension free tape.Additional reportable event noted: patient code e1401 captures the reportable event of discharge.Patient code e1002 captures the reportable event of abdominal pain.Patient code e1715 captures the reportable event of scarring.Patient code e0206 captures the reportable event of loss of enjoyment of life.
 
Event or Problem Description
It was reported that the patient underwent a transobturator tape mid-urethral sling implant procedure performed on (b)(6) 2019.During the same surgery, an abdominal sacral colpopexy, halban's culdoplasty, right salpingo-oophorectomy, and cystocele repair procedure were also performed.It was noted that following this procedure, the patient experienced dyspareunia, severe pain including abdominal pain, scarring, further urinary problems, recurrent mesh erosion, discharge, and loss of enjoyment of life.On (b)(6) 2023, the patient was experiencing again dyspareunia and mesh erosion; therefore, an excision of the transvaginal tension-free tape was performed.A cystourethroscopy was performed, revealing no lesions, stitches, or trauma to the bladder.A purple mesh was found under the urethra and in a tight band.During the procedure, the patient was administered prophylactic antibiotics and pneumatic compression stockings were applied bilaterally.A vaginal exam was performed, confirming the mesh erosion.Subsequently, an inverted u incision was made in the vaginal epithelium underlying the mid urethra.The mesh was identified visually and by palpation.Allis clamps were used to grasp the vaginal flap and dissecting it from the sling.Dissection was performed as far laterally as possible; however, the mesh was interlaced with fibrotic scar tissue.The layer containing the mesh and fibrotic overlay was mobilized away from the bladder and rectum and dissected with a combination of sharp dissection, blunt dissection and hydrodissection.Once the mesh arms were visualized, they were transected at the most lateral aspect possible.Upon completion of the procedure, a cystoscopy and rectal examination were performed to rule out visceral injury.There were no further patient complications.This report is one of two complaints that pertain to the same event (mfr report # 2124215-2024-43324 and mfr.Report # 2124215-2024-44172).
 
Event or Problem Description
It was reported that the patient underwent a transobturator tape mid-urethral sling implant procedure performed on (b)(6) 2019.During the same surgery, an abdominal sacral colpopexy, halban's culdoplasty, right salpingo-oophorectomy, and cystocele repair procedure were also performed.It was noted that following this procedure, the patient experienced dyspareunia, severe pain including abdominal pain, scarring, further urinary problems, recurrent mesh erosion, discharge, and loss of enjoyment of life.On (b)(6) 2023, the patient was experiencing again dyspareunia and mesh erosion; therefore, an excision of the transvaginal tension-free tape was performed.A cystourethroscopy was performed, revealing no lesions, stitches, or trauma to the bladder.A purple mesh was found under the urethra and in a tight band.During the procedure, the patient was administered prophylactic antibiotics and pneumatic compression stockings were applied bilaterally.A vaginal exam was performed, confirming the mesh erosion.Subsequently, an inverted u incision was made in the vaginal epithelium underlying the mid urethra.The mesh was identified visually and by palpation.Allis clamps were used to grasp the vaginal flap and dissecting it from the sling.Dissection was performed as far laterally as possible; however, the mesh was interlaced with fibrotic scar tissue.The layer containing the mesh and fibrotic overlay was mobilized away from the bladder and rectum and dissected with a combination of sharp dissection, blunt dissection and hydrodissection.Once the mesh arms were visualized, they were transected at the most lateral aspect possible.Upon completion of the procedure, a cystoscopy and rectal examination were performed to rule out visceral injury.There were no further patient complications.Additional information received on 19aug2025 the patient underwent bladder surgery in 2018, during which a sub urethral sling with mesh was placed for stress urinary incontinence, despite her reluctance.Approximately three years later, she began experiencing mesh erosion into the vagina, causing discomfort during intercourse and resulting in injury to her sexual partners.She reports the sensation of the mesh moving and "falling out." initial management included a partial mesh removal in (b)(6) 2022, followed by estrogen cream for mucosal healing, which provided limited benefit.Despite these interventions, she continued to experience significant impact on her sexual life, as her partner could feel the residual mesh during intercourse, causing pain.Additional office-based removal attempts were made in (b)(6) 2022 and (b)(6) 2023, but residual mesh remains.The patient declines further office procedures and requests definitive surgical removal.She now reports recurrence of urinary incontinence following partial mesh removal and wishes to have her incontinence corrected without use of mesh.Her prolapse was previously addressed with an open abdominal procedure requiring overnight hospitalization, though she does not recall the name of the surgery.She also reports marijuana use.
 
Additional Manufacturer Narrative
Blocks b5 and h11 have been updated based on the additional information received on august 19, 2025.Block h6: patient code e2006 captures the reportable event of mesh erosion.Patient code e1405 captures the reportable event of dyspareunia.Patient code e2313 captures the reportable event of fibrotic tissue found.Impact code f1905 captures the reportable event of excision of transvaginal tension free tape.Additional reportable event noted: patient code e1401 captures the reportable event of discharge.Patient code e1002 captures the reportable event of abdominal pain.Patient code e1715 captures the reportable event of scarring.Patient code e0206 captures the reportable event of loss of enjoyment of life.Patient code e2330 captures the reportable event of pain (to the sexual partner during intercourse).Impact code f08 captures the reportable event of hospitalization due to an open abdominal procedure to address her prolapse.Impact code f1901 captures the additional surgery performed to address her prolapse.
 
Event or Problem Description
Note: this manufacturer report pertains to the first of the two devices used during the same procedure.Please refer to mfr report 2124215-2024-44172 for the associated device.It was reported that the patient underwent a transobturator tape mid-urethral sling implant procedure performed on (b)(6) 2019.During the same surgery, an abdominal sacral colpopexy, halban's culdoplasty, right salpingo-oophorectomy, and cystocele repair procedure were also performed.It was noted that following this procedure, the patient experienced dyspareunia, severe pain including abdominal pain, scarring, further urinary problems, recurrent mesh erosion, discharge, and loss of enjoyment of life.The patient underwent bladder surgery in 2018, during which a sub urethral sling with mesh was placed for stress urinary incontinence, despite her reluctance.Approximately three years later, she began experiencing mesh erosion into the vagina, causing discomfort during intercourse and resulting in injury to her sexual partners.She reports the sensation of the mesh moving and "falling out." initial management included a partial mesh removal in (b)(6) 2022, followed by estrogen cream for mucosal healing, which provided limited benefit.Despite these interventions, she continued to experience significant impact on her sexual life, as her partner could feel the residual mesh during intercourse, causing pain.Additional office-based removal attempts were made in (b)(6) 2022 and (b)(6) 2023, but residual mesh remains.The patient declines further office procedures and requests definitive surgical removal.She now reports recurrence of urinary incontinence following partial mesh removal and wishes to have her incontinence corrected without use of mesh.Her prolapse was previously addressed with an open abdominal procedure requiring overnight hospitalization, though she does not recall the name of the surgery.She also reports marijuana use.On (b)(6) 2023, the patient was experiencing again dyspareunia and mesh erosion; therefore, an excision of the transvaginal tension-free tape was performed.A cystourethroscopy was performed, revealing no lesions, stitches, or trauma to the bladder.A purple mesh was found under the urethra and in a tight band.During the procedure, the patient was administered prophylactic antibiotics and pneumatic compression stockings were applied bilaterally.A vaginal exam was performed, confirming the mesh erosion.Subsequently, an inverted u incision was made in the vaginal epithelium underlying the mid urethra.The mesh was identified visually and by palpation.Allis clamps were used to grasp the vaginal flap and dissecting it from the sling.Dissection was performed as far laterally as possible; however, the mesh was interlaced with fibrotic scar tissue.The layer containing the mesh and fibrotic overlay was mobilized away from the bladder and rectum and dissected with a combination of sharp dissection, blunt dissection and hydrodissection.Once the mesh arms were visualized, they were transected at the most lateral aspect possible.Upon completion of the procedure, a cystoscopy and rectal examination were performed to rule out visceral injury.There were no further patient complications.
 
Additional Manufacturer Narrative
Block h2: additional information.Blocks b3 (date of event), and b7 (other relevant history) has been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of december 13, 2019, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting and explanting surgeon is: dr.(b)(6).(b)(6).Anesthesia provider: (b)(6) - certified registered nurse anesthetist (crna).(b)(6).The revising physician: dr.(b)(6).Dr.(b)(6) - assistant surgeon.(b)(6).Block h6: patient code e2006 captures the reportable event of mesh erosion.Patient code e1405 captures the reportable event of dyspareunia.Patient code e2313 captures the reportable event of fibrotic tissue found.Patient code e1401 captures the reportable event of discharge.Patient code e1002 captures the reportable event of abdominal pain.Patient code e1715 captures the reportable event of scarring.Patient code e0206 captures the reportable event of loss of enjoyment of life.Patient code e2330 captures the reportable event of pain (to the sexual partner during intercourse).Impact code f08 captures the reportable event of hospitalization due to an open abdominal procedure to address her prolapse.Impact code f1901 captures the additional surgery performed to address her prolapse.Impact code f1905 captures the reportable event of excision of transvaginal tension free tape.

Brand Name
OBTRYX? SYSTEM - CURVED
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19795690
Report Number2124215-2024-43324
Device Sequence Number7096386
Product Code OTN
UDI-Device Identifier08714729718963
UDI-Public(01)08714729718963(17)220617(10)23972453
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K040787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/17/2022
Device Model NumberM0068504000
Device Catalogue NumberM0068504000
Device Lot Number0023972453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer09/16/2024
08/19/2025
11/20/2025
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date10/08/2024
09/10/2025
12/17/2025
Date Device Manufactured06/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale
Patient RaceWhite